Archana Ajmera on Stomatitis Prevention During Metastatic Breast Cancer Treatment

ARCHANA AJMERA, RN, MSN, WHNP-BC, ANP-BC | May 03, 2014
Archana Ajmera, RN, MSN, WHNP-BC, ANP-BC, nurse practitioner, University of California, San Francisco, Helen Diller Family Comprehensive Cancer Center, discusses stomatitis prevention during everolimus/exemestane treatment for metastatic breast cancer.

Ajmera says stomatitis is a side effect of everolimus. The BOLERO-2 trial found that 80% of the patients who started everolimus and exemestane combination therapy ended up developing stomatitis. Even though a small fraction of that percentage experienced grade 3 stomatitis, the majority of patients experienced dose delays due to the side effect, Ajmera says.

Stomatitis is the development of ulcerations in the mouth. This causes patients to have difficulty eating and drinking. Ajmera is proposing a phase II trial to examine the efficacy of an alcohol-free mouthwash as a preventative measure in this patient population. Hopefully, the mouthwash will help prevent dose reduction and dose delay during treatment of the everolimus/exemestane combination.

<<< View more from the 2014 ONS Annual Congress



External Resources

MJH Associates
American Journal of Managed Care
Cure
MD Magazine
Pharmacy Times
Physicians' Education Resource
Specialty Pharmacy Times
TargetedOnc
OncNurse Resources

Blogs
Continuing Education
Discussions
Web Exclusives


About Us
Advertise
Advisory Board
Careers
Contact Us
Privacy Policy
Terms & Conditions
Intellisphere, LLC
2 Clarke Drive
Suite 100
Cranbury, NJ 08512
P: 609-716-7777
F: 609-716-4747

Copyright OncNursing 2006-2017
Intellisphere, LLC. All Rights Reserved.